MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8780
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cerebrospinal Fluid Leakage (1772); Headache, Lumbar Puncture (2186)
Date of Event 03/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id 8637-20, serial# (b)(4), implanted: (b)(6) 2015, product type: pump.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via a manufacture's representative regarding a patient receiving morphine at a concentration of 15.0 mg/ml and a dose of 4.817 mg/day via an implanted pump.The indication for use was spinal pain.It was reported the patient had their whole pump system explanted on (b)(6) 2017 and the patient presented to the emergency room (er) with spinal headache and csf leak on (b)(6) 2017.It was indicated the event was related to the implant procedure.It was noted that on (b)(6) 2017 surgical repair of the csf leak was performed.The event resulted in the patient being hospitalized and prolonged hospitalization.The event was ongoing at the time of the event.No further complications anticipated.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key6402308
Report Number3007566237-2017-00961
Device Sequence Number13591447
Product Code LKK
UDI-Device Identifier00613994555595
UDI-Public00613994555595
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2017
Device Model Number8780
Device Catalogue Number8780
Device Lot NumberN522555006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2017
Supplement Date Received by Manufacturer03/13/2017
Initial Report FDA Received Date03/14/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR